Heart Disease Expert Forum
goiterb or heart disease
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

goiterb or heart disease

collapsed in june  and was unresponsive,dr  did not know what went wrong,all my vital signs were low.echo showed mitral&tricuspid valve regurgitation but dr said that was normal and i  had normal heart function.i suggested itwas related to multindular goiter{recently diagnosed in may] but they said no &prescribed coreg &plavix,a week  later ENT. dr. prescribed levothyroxin (levothyroxine)
Avatar_n_tn
Hi BEVO2012,

In order to fully answer this question, you would definitely need a full cardiac evaluation to answer this question.  That being said, I will give you some of my thoughts.  First off, unfortunately, we often do not find out why patients passed out.  There is a difference between passing out versus your heart actually stopping.  I'm not clear which was the case for you, but it sounds like you passed out.  We will often times do an echocardiogram, an ekg, and have a patient wear a holter monitor to make sure there is nothing wrong with the electrical system of the heart.  There are also other tests that can be done for those who frequently pass out.  The monitor could better analyze whether you have a dangerously low heart rate that could have caused these symptoms (since you mentioned your vital signs were "low").  Again, these tests will often not give us an answer as to why the patient passed out.  

Many patients have some mild mitral/tricuspid regurgitation.  If it is "trace" or "mild", it won't explain why you passed out.  It is reassuring that your heart function is normal as well.  I am not clear why you are on coreg and plavix.  

Not all goiters cause problems with the amount of thyroid hormone produced.  Those that produce too much thyroid hormone (hyperthyroidism) can sometimes cause heart rhythm irregularities that can cause patients to pass out.  Too little thyroid hormone (hypothyroidism) can cause heart rhythm irregularities as well but much more rarely.  I'm not sure this is related to the event that you had, regardless of whether you had to be started on levothyroxine.

Hope this helps!
CCFHeartMD20
Blank
Continue discussion Blank
This Forum's Experts
Avatar_dr_m_tn
CCFHeart MD25Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank